Alert archive / Maine / Winter Storm Warnings in 2013

Winter Storm Warning 3, NWS Caribou, ME

February 28, 2013Aroostook County, Maine

NWS Caribou, ME issued this winter storm warning at Feb 28, 2013, 10:11 AM EST for Aroostook County, Maine. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 28, 2013, 10:11 AM EST (15:11 UTC)
Expired
Mar 1, 2013, 3:47 AM EST
In force
18 hr
Issued by
NWS Caribou, ME

County Aroostook County, ME

The radar

The Caribou radar (KCBW), 92 km from the middle of the area, began a volume at 15:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this winter storm warning went out at Feb 28, 6:03 AM EST, 4 hours 8 minutes earlier.

Area forecast discussion, Feb 28, 6:03 AM EST, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
603 AM EST THU FEB 28 2013

.SYNOPSIS...
LOW PRESSURE APPROACHING FROM THE LOWER GREAT LAKES WILL MOVE
SOUTH OF THE AREA THROUGH TONIGHT. THIS LOW WILL THEN CONTINUE
SLOWLY MOVING EAST TO SOUTH OF NOVA SCOTIA...REMAINING CLOSE
ENOUGH TO OUR AREA TO KEEP THE WEATHER UNSETTLED THROUGH THE
UPCOMING WEEKEND.&&

.NEAR TERM /THROUGH TONIGHT/...
UPDATE 0600L: LGT SNOW HAS SPREAD INTO NRN AREAS W/ LGT SNOW CONTG
CENTRAL AND A RN/FZRA/LGT SNOW MIX DOWNEAST... PRECIP HAS THUS FAR
BEEN RATHER LGT ACROSS THE AREA AND WILL ALLOW THE WNTR WX ADV FOR
OUR INTERIOR DOWNEAST ZNS TO EXPIRE AT 12Z. TEMPS ACROSS THIS AREA
HAVE RISEN ABV FREEZING ALL BUT NRN PORTIONS OF ZN 17 AND TEMPS
SHOULD RISE ABV FREEZING THERE SHORTLY SO DO NOT ANTICIPATE ANY
PROBS W/ FZRA. WOULD BE SURPRISED IF MUCH MORE THAN AN INCH OF
SNOW HAS FALLEN ACROSS THIS AREA AS HYDROVIEW DATA SHOWS ALL
PRECIP AMOUNTS <.10 SO FAR. ELSEWHERE...EXPECT LGT SNOW TO CONT
ACROSS THE N...LGT SN/FZRA OR EVEN RAIN MIX CENTRAL W/ LGT
RAIN/LGT SNOW DOWNEAST. OUR SNOW GRIDS FOR THE PD 12Z TO 00Z TODAY
ONLY SHOWING 1-3 INCHES CENTRAL AND N W/ THE HIGHEST AMOUNTS FAR
NE AND THIS SEEMS REASONABLE GIVEN CURRENT TRENDS. WILL NEED TO
WATCH FOR PSBL BANDING FAR NERN AND E CENTRAL AREAS LATE TODAY
INTO TNGT...  CURRENT FCST ON TRACK ATTM W/ NO MAJOR ADJUSTMENTS NEEDED.

BROAD AND COMPLEX AREA OF LOW PRES XTNDG FROM THE ERN GRT LAKES TO
JUST OFF THE NEW ENGLAND COAST CONTS TO BE THE FOCUS THRU THE NR
TERM... INITIAL SHOT OF PRECIP LIFTING RAPIDLY NWRD ACROSS THE
AREA W/ SOME LGT RAIN/SNOW/FZRA S AND LGT SNOW CENTRAL AREAS ATTM.
PRECIP STRUGGLING TO REACH THE SFC ACROSS NRN AREAS AS RATHER DRY
AIR REMAINS IN PLACE IN THE LOWER LEVELS OF THE ATMOS BUT EXPECT
PRECIP WILL BEGIN REACHING THE SFC THESE AREAS NXT HR OR SO.
APPEARS THIS AREA OF PRECIP WILL THEN BECOME NRLY STATIONARY
ACROSS THE NRN HALF OF THE FA LATER THIS AM AS LOW PRES SHIFTS
EWRD AND PASSES S OF THE REGION. THIS SYSTEM IS EXPECTED TO BECOME
BETTER ORGANIZED AS IT MVS EWRD W/ THE LOW FCST TO PASS ACROSS THE
SRN GULF OF MAINE LATER TDY THEN S OF NS TNGT. AS IT DOES
SO...MAIN CHALLENGE WILL BE PRECIP AMOUNTS ACROSS THE AREA THRU
TNGT AS SOME DRIER AIR HAS ALREADY WORKED INTO SRN AREAS AND MAY
SPREAD FURTHER NWRD THAN ERLYR THOUGHT. OTHER CONCERN IS THAT ALL
MODELS INDICATE SOME BANDING DVLPG LATER TDY AND XTNDG NW-SE
ACROSS OUR NERN AND E CENTRAL AREAS. THIS OF COURSE COULD ACT TO
ENHANCE PRECIP AMOUNTS IN THESE AREAS. FOR NOW...DO NOT WANT TO
MAKE ANY DRASTIC CHANGES AND BASICALLY JUST TWEAKED POPS AND QPF
AMOUNTS A BIT. SHOULD BE ABLE TO DROP THE SRN WNTR WX ADVS ON
SCHEDULE AT 12Z THIS AM ASSUMING ANY FZRA HAS ENDED. SNOWFALL
AMOUNTS THESE AREAS APPEAR TO BE JUST AN INCH OR TWO THUS FAR W/
LITTLE THREAT OF SIGNIFICANT SNOWFALL AT LEAST THRU THE REMAINDER
OF TODAY IN THESE AREAS...&&

.SHORT TERM /FRIDAY THROUGH SATURDAY/...
A BROAD UPPER LEVEL LOW EXTENDING FROM NEW ENGLAND EAST INTO
ATLANTIC CANADA WILL CONTINUE TO AFFECT THE AREA THROUGH THE SHORT
RANGE AND BEYOND DUE TO A BLOCKING PATTERN. PERIODS OF GENERALLY
LIGHT PRECIPITATION WILL CONTINUE ACROSS THE AREA FOR FRIDAY AS
MOISTURE CIRCULATES WESTWARD AROUND THE LOW. MOST AREAS WILL SEE ANY
PRECIP FALL AS WET SNOW DURING THE MORNING HOWEVER AS
TEMPERATURES MODERATE DURING THE AFTERNOON A MIX WITH RAIN IS
LIKELY DOWNEAST. ANY ADDITIONAL SNOW ACCUMULATION LOOKS TO BE
LIMITED TO AT MOST 1 OR 2 INCHES DUE TO THE LIGHT NATURE OF THE
PRECIP AND THE RELATIVELY MILD TEMPERATURES. HIGHS WILL RANGE FROM
THE LOW 30S NORTH TO THE MID 30S DOWNEAST. VERY LITTLE CHANGE IS
EXPECTED FOR FRIDAY NIGHT AND SATURDAY. ON AND OFF LIGHT SNOW AND
RAIN WILL CONTINUE WITH MOST AREAS SEEING SLIGHTLY WARMER
TEMPERATURES FOR SATURDAY AS MILDER MARINE AIR IS DRAWN INTO THE
REGION AROUND THE LOW.&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
THE BLOCKING PATTERN AND ASSOCIATED UPPER LOW OVER THE WESTERN
ATLANTIC WILL REMAIN IN PLACE AT LEAST THROUGH THE FIRST PART OF
THE LONG RANGE. AS A RESULT EXPECT CONTINUING OVERCAST SKIES WITH
CONTINUING PERIODS OF LIGHT SNOW AND RAIN THROUGH MONDAY.
TEMPERATURES WILL CONTINUE TO MODERATE DUE TO THE MARINE INFLUENCE
WITH EVEN NORTHERN AREAS SEEING ABOVE FREEZING HIGHS AT LEAST IN
THE MID 30S FOR SUNDAY AND MONDAY. THUS, MIXED RAIN AND SNOW LOOKS
TO MAKE IT ALL THE WAY UP TO THE CROWN OF MAINE LIMITING ANY
ADDITIONAL SNOW ACCUMULATION. CONDITIONS LOOK TO SLOWLY IMPROVE BY
LATE TUESDAY INTO NEXT WEDNESDAY AS THE LOW FINALLY MOVES OFF TO
THE EAST AND AN UPPER LEVEL RIDGE MOVES DOWN INTO AREA FROM
QUEBEC. EXPECT CONTINUING ABOVE AVERAGE TEMPERATURES RIGHT THROUGH
THE LONG RANGE PERIOD.

&&

.AVIATION /11Z THURSDAY THROUGH MONDAY/...
NEAR TERM: MAINLY MVFR TO IFR CONDS EXPECTED THRU TNGT...

SHORT TERM:
MVFR/IFR CONDITIONS WILL PERSIST THROUGH MONDAY DUE TO LOW
CEILINGS AND PERIODS OF SNOW AND RAIN. THERE WILL ALSO BE AN
INCREASING RISK FOR FOG AND MIST DURING THIS PERIOD.

&&

.MARINE...
NEAR TERM: WILL DROP THE GLW AT 12Z... WNDS HAVE SLOWLY SUBSIDED
LAST FEW HRS TO MARGINAL GLW CONDS ATTM AND SHOULD CONT THIS TREND...

PREV DISC:  WILL CONT THE GLW TIL 12Z THIS AM... THEREAFTER EXPECT
SCA CONDS W/ WNDS DROPPING BLO SCA LEVELS LATER TDY BUT SEAS
REMAINING ABV SCA LEVELS THRU TNGT...

SHORT TERM:
MARGINAL SCA CONDITIONS DUE TO HIGH SEAS WILL BE POSSIBLE EARLY
FRIDAY BEFORE SEAS SUBSIDE BY LATER IN THE DAY. THE NEXT POTENTIAL
FOR SCA CONDITIONS LOOKS TO BE NEXT MONDAY NIGHT INTO TUESDAY.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...WINTER WEATHER ADVISORY UNTIL 1 PM EST FRIDAY FOR MEZ001>006.
     WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
     MEZ010-011-031-032.
     WINTER WEATHER ADVISORY UNTIL 7 AM EST THIS MORNING FOR
     MEZ015>017.
MARINE...GALE WARNING UNTIL 7 AM EST THIS MORNING FOR ANZ050>052.

&&

NEAR TERM...KHW
SHORT TERM...FITZSIMMONS
LONG TERM...FITZSIMMONS
AVIATION...KHW
MARINE...KHW/FITZSIMMONS
Hazardous weather outlook, Feb 28, 9:44 AM EST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
944 AM EST THU FEB 28 2013

MEZ001-002-011445-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-
944 AM EST THU FEB 28 2013

...WINTER STORM WARNING IN EFFECT UNTIL 7 AM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ003>006-011445-
NORTHERN SOMERSET-NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-
SOUTHEAST AROOSTOOK-
944 AM EST THU FEB 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ015>017-029-030-011445-
SOUTHERN PENOBSCOT-INTERIOR HANCOCK-CENTRAL WASHINGTON-
COASTAL HANCOCK-COASTAL WASHINGTON-
944 AM EST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE AND
SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ010-011-031-032-011445-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PISCATAQUIS-
NORTHERN WASHINGTON-
944 AM EST THU FEB 28 2013

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE AND SOUTHEAST MAINE.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-011445-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
944 AM EST THU FEB 28 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:08 AM ESTSmall Craft AdvisoryCAR43 hr

Nearby

Winter Storm Warnings in Maine, 2013Every winter storm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.